Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 22, 2007, 1:22 PM EST for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Dec 22, 2007, 6:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 1:22 PM EST (18:22 UTC)
- In effect from
- Dec 22, 2007, 6:00 PM EST
- Expired
- Dec 23, 2007, 6:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
All 29 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 221822 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 122 PM EST SAT DEC 22 2007 ...STRONG WINDS OVERNIGHT INTO SUNDAY... .A FAST MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST LATE TONIGHT AND PASS ACROSS THE AREA ON SUNDAY. STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ALONG THE HIGHER TERRAIN TONIGHT AND THEN SWITCH TO THE WEST BEHIND THE FRONT SUNDAY AFTERNOON. VAZ007-009-010-012-WVZ042-230230- /O.NEW.KRNK.WI.Y.0031.071222T2300Z-071223T2100Z/ TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...BLUEFIELD 122 PM EST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY. SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH TONIGHT AND THEN SHIFT TO THE WEST SUNDAY AFTERNOON. GUSTS TO 50 OR 55 MPH WILL BE POSSIBLE ON THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001-002-018-VAZ015-230230- /O.NEW.KRNK.WI.Y.0031.071222T2300Z-071223T2100Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 122 PM EST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY. SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH LATE TONIGHT BEFORE BECOMING MORE SOUTHERLY SUNDAY MORNING...THEN SHIFTING TO THE WEST SUNDAY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH CAN BE EXPECTED ACROSS THE HIGHEST ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KRNK 230229 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 929 PM EST SAT DEC 22 2007 ...STRONG WINDS OVERNIGHT INTO SUNDAY... .A FAST MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST LATE TONIGHT AND PASS ACROSS THE AREA ON SUNDAY. STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ALONG THE HIGHER TERRAIN TONIGHT AND THEN SWITCH TO THE WEST BEHIND THE FRONT SUNDAY AFTERNOON. VAZ007-009-015-WVZ042-231030- /O.UPG.KRNK.WI.Y.0031.000000T0000Z-071223T2100Z/ /O.NEW.KRNK.HW.W.0010.071223T0229Z-071223T2100Z/ TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...INDEPENDENCE... BLUEFIELD 929 PM EST SAT DEC 22 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 65 ARE EXPECTED AT HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WVZ043-045-231030- /O.EXA.KRNK.WI.Y.0031.000000T0000Z-071223T2100Z/ SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...HINTON...LEWISBURG 929 PM EST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH LATE TONIGHT BEFORE BECOMING MORE SOUTHERLY SUNDAY MORNING...THEN SHIFTING TO THE WEST SUNDAY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH CAN BE EXPECTED ACROSS THE HIGHEST ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ010-012-231030- /O.CON.KRNK.WI.Y.0031.000000T0000Z-071223T2100Z/ BLAND-WYTHE- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE 929 PM EST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH TONIGHT AND THEN SHIFT TO THE WEST SUNDAY AFTERNOON. GUSTS TO 50 OR 55 MPH WILL BE POSSIBLE ON THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001-002-018-231030- /O.CON.KRNK.WI.Y.0031.000000T0000Z-071223T2100Z/ ASHE-ALLEGHANY NC-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE 929 PM EST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH LATE TONIGHT BEFORE BECOMING MORE SOUTHERLY SUNDAY MORNING...THEN SHIFTING TO THE WEST SUNDAY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH CAN BE EXPECTED ACROSS THE HIGHEST ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 230829 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 329 AM EST SUN DEC 23 2007 ...STRONG WINDS OVERNIGHT INTO SUNDAY... .A FAST MOVING COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS MORNING AND PASS ACROSS THE AREA THIS AFTERNOON. STRONG SOUTHERLY WINDS DEVELOPING AHEAD OF THE FRONT WILL LIKELY REACH ADVISORY CRITERIA THIS MORNING AT HIGHER ELEVATIONS WHILE BEHIND THE FRONT...STRONG WEST WINDS WILL MIX DOWN CAUSING MINOR DAMAGE. VAZ007-009-015-WVZ042-231630- /O.CON.KRNK.HW.W.0010.000000T0000Z-071223T2100Z/ TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...INDEPENDENCE... BLUEFIELD 329 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 60 ARE EXPECTED AT HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ011-013-014-016>020-022>024-WVZ044-231630- /O.EXB.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MONROE- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...UNION 329 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH THIS MORNING...THEN SHIFT TO THE WEST SUNDAY AFTERNOON BEHIND THE FRONT. WIND GUSTS FROM 40 TO 55 MPH CAN BE EXPECTED ACROSS THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001-002-018-VAZ010-012-WVZ043-045-231630- /O.EXT.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-WYTHE-SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...WYTHEVILLE...HINTON...LEWISBURG 329 AM EST SUN DEC 23 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH THIS MORNING...THEN SHIFT TO THE WEST SUNDAY AFTERNOON BEHIND THE FRONT. WIND GUSTS FROM 40 TO 55 MPH CAN BE EXPECTED ACROSS THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 231547 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 AM EST SUN DEC 23 2007 ...STRONG WINDS THROUGH LATE THIS AFTERNOON... .A FAST MOVING COLD FRONT WILL SWEEP EAST ACROSS THE AREA THIS AFTERNOON. STRONG SOUTHERLY WINDS DEVELOPING AHEAD OF THE FRONT WILL LIKELY REACH ADVISORY CRITERIA AT TIMES ON THE RIDGES WHILE BEHIND THE FRONT...STRONG WEST WINDS WILL MIX DOWN CAUSING MINOR DAMAGE. VAZ007-009-015-WVZ042-232100- /O.CON.KRNK.HW.W.0010.000000T0000Z-071223T2100Z/ TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...INDEPENDENCE... BLUEFIELD 1047 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 60 ARE EXPECTED AT HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ001-002-018-VAZ010>014-016>020-022>024-WVZ043>045-232300- /O.CON.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...HINTON...UNION... LEWISBURG 1047 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTHEAST WINDS WILL GRADUALLY INCREASE TO BETWEEN 15 AND 30 MPH BY EARLY THIS AFTERNOON...THEN SHIFT TO THE WEST BEHIND THE FRONT. WIND GUSTS FROM 50 TO 55 MPH CAN BE EXPECTED ACROSS THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 231909 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 209 PM EST SUN DEC 23 2007 ...STRONG WINDS THROUGH LATE THIS AFTERNOON... .A COLD FRONT WILL CONTINUE TO SWEEP EAST ACROSS THE AREA THROUGH LATE THIS AFTERNOON. STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE WEST AS THE FRONT MOVES OVER THE MOUNTAINS BY EARLY THIS EVENING. VAZ007-009-015-WVZ042-232300- /O.CAN.KRNK.HW.W.0010.000000T0000Z-071223T2100Z/ /O.EXA.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...INDEPENDENCE... BLUEFIELD 209 PM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. WESTERLY WINDS AT 15 TO 30 MPH WILL CONTINUE INTO LATE THIS AFTERNOON. WIND GUSTS FROM 50 TO 55 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001-002-018-VAZ010>014-016>020-022>024-WVZ043>045-232300- /O.CON.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...HINTON...UNION... LEWISBURG 209 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTHWEST WINDS AT 15 TO 30 MPH WILL SHIFT TO THE WEST AS THE COLD FRONT ROLLS THROUGH THE AREA. WIND GUSTS TO 55 MPH CAN BE EXPECTED ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 232303 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 603 PM EST SUN DEC 23 2007 ...WINDS NOT AS STRONG OVERNIGHT... NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-240015- /O.EXP.KRNK.WI.Y.0031.000000T0000Z-071223T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG 603 PM EST SUN DEC 23 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GRADUALLY DIMINISH ACROSS THE REGION TONIGHT AND MONDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 12:03 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 22, 12:03 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EST SAT DEC 22 2007 .SYNOPSIS... HIGH PRESSURE OVER NEW ENGLAND WILL CONTINUE TO NOSE DOWN THE EASTERN SEABOARD INTO TONIGHT PROVIDING A CHLLY EASTERLY FLOW OF MOISTURE OVER THE REGION. THIS SHOULD CONTINUE TO RESULT IN AREAS OF DRIZZLE AND SPOTTY LIGHT RAIN...MAINLY ALONG AND EAST OF THE BLUE RIDGE. A STRONG COLD FRONT IS STILL ON TAP TO MOVE THROUGH THE AREA SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WITH DRIZZLE QUITE SPOTTY ATTM AND MOST SPOTS ABOVE FREEZING HAVE ALLOWED THE GOING FREEZING RAIN ADVISORY TO EXPIRE. OTRW WEDGE OF HIGH PRESSURE WILL REMAIN IN PLACE INTO TONIGHT KEEPING THE AREA COOL AND DAMP WITH THICK CLOUDS INCLUDING -DZ/FOG THRU THE EVENING. ALTHO FORECAST ISENTROPIC LIFT IS WEAK UNTIL THIS EVENING...12Z UPPER AIR ANLYSIS SHOWS A 85H 20+ KT SELY JET ALONG THE BLUE RIDGE WHICH SHOULD ACT TO KEEP AT LEAST AREAS OF -DZ GOING INTO THE AFTERNOON. GIVEN SHALLOW NATURE OF RH OFF MORNING RAOBS MAY TRIM BACK RAIN MENTION EXCEPT THE SOUTHERN BLUE RIDGE WHERE CONVERGENCE MAY BE ENOUGH TO BUMP UP POPS A BIT. TEMPS LOOK QUITE SLOW TO RISE EXCEPT POSSIBLY IN THE FAR WEST PENDING BREAKS. HOWEVER GIVEN SOME LOCATIONS ALREADY CLOSE TO FORECAST HIGHS EDGED VALUES UP JUST A LITTLE ESPCLY SOUTH FOR THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... DEEP UPPER TROF PULLS OUT OF THE SOUTHWESTERN U.S. TODAY SENDING A DEEPENING SFC LOW FROM TEXAS INTO THE MIDWEST TONIGHT AND SHOOTING A STRONG COLD FRONT TOWARD THE APPALAHIANS BY SUNDAY MORNING. PREFRONTAL PRECIP LOOKS TO ENTER SE WV LATE TONIGHT OR EARLY SUNDAY MORNING. SEVERAL FEATURES IN PLAY FOR TIMING CONCERNS AS FRONT LOOKS TO MOVE THROUGH THE REGION ON SUNDAY. FIRST...LINGERING WEDGE OF COOLER AIR EAST OF THE BLUE RIDGE. NEAR SURFACE FETCH IS EASTERLY AND LIGHT RAIN/DRIZZLE MAY KEEP WEDGE IN LONGER THAN THE MODELS ARE SUGGESTING. SECOND...40-60 KT SOUTHERLY LOW LEVEL JET ASSOCIATED WITH THE FRONT COULD ERODE THE WEDGE AND ALLOW FRONT TO MOVE THROUGH AS MODELS ARE SUGGESTING. THINK BY THE TIME THE FRONT PUSHES INTO THE CWA THE WEDGE WILL BE READY TO BREAK FOR MOST AREAS. THIS MAY ALLOW CONVECTIVE WINDS ASSOC WITH THE FRONT TO MIX DOWN...ESPECIALLY IN THE FAR WEST SUNDAY MORNING AND IN THE PIEDMONT SUNDAY AFTERNOON. IF GROUND IS SATURATED ENOUGH...SOME TREES COULD BE UPROOTED WITH ANY CONVECTIVE LINE THAT DEVELOPS. ONCE FRONT PASSES...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING WINDY CONDITIONS TO THE AREA. MODELS ARE NOT SUGGESTING A STRONG NOREASTER TO DEVELOP WITH THIS SYSTEM...THEREFORE HIGH WINDS WARNING ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...WINDY/GUSTY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON/NIGHT. TYPICALLY WE SEE UPSLOPE SNOW SHOWERS FOLLOWING A FRONTAL PASSAGE IN THE COOL SEASON. THIS DOES NOT SEEM THE CASE AS FLOW IS MORE WESTERLY THAN NORTHWESTERLY. ALSO...SURFACE RIDGE BUILDS IN RATHER QUICK FROM THE MID WEST/TENN VALLEY SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... ATMS TO BE DRY AFTER THE FRONTAL PASSAGE ON MONDAY...WITH DEWPOINTS SLIPPING INTO THE TEENS AN LOWER 20S...WITH A WEAK DOWNSLOPING COMPONENT TO THE WINDS. THUS...SEE A RATHER BIG DIFFERENCE IN TEMPS BETWEEN THE BLUE RIDGE AND SE WV. THIS SEEMS TO BE HANDLED WELL BY THE MODELS...WITH H85 TEMPS NEAR +4C AT DANVILLE TO -5C AT LEWISBURG. THE GFS SOMEHOW WANTS TO DROP PRECIP ALONG THE NC/VA BORDER ON TUESDAY...BUT ATTM CANT SEE ANYTHING MORE THAN HIGH CLOUDS...AS IT WILL TAKE A LITTLE WHILE TO MOISTEN THE ATMS UP. IN BRIEF...THE ECMWF IS THE MORE CONSISTENT MODEL...AND WAS USED AS GUIDE FOR THE LONG TERM THIS SHIFT. THE GFS HAS BEEN ALL OVER THE PLACE THE PAST FEW NIGHTS. THUS...MOST OF THE MOSGUIDE GRIDS SEEM TO BE OUT OF WHACK...AND SOME ADJUSTMENTS WERE MADE AWAY FROM THOSE. THE MAIN DIFFERENCE BETWEEN THE TWO MODELS...IS THE HANDLING OF SHRTWAVES THROUGH THE LOWER MIDWEST...AND HOW THEY INTERACT WITH H5 RIDGING FARTHER EAST. THE GFS...SEEMS TO BE TOO QUICK/DEEP/ORGANIZED ON 0Z THURSDAY. THE EURO IS MORE SEPARATE WITH THESE DISTURBANCES...WITHOUT MUCH PHASING. THUS...THE GFS PUSHES THE LARGE AREA OF HIGH PRESSURE OVER NEW ENGLAND AND PART OF THE MIDDLE ATLANTIC OUT TOO SEA TOO QUICKLY. THE RESULT IS A QUICKER ARRIVAL OF PRECIP ON WEDNESDAY...WITH HIGH PRESSURE BUILDING FROM THE MIDWEST TO DRY IT OUT BY LATE THURSDAY. THINKING THAT THE LARGE HIGH OVER THE NORTHEAST WILL HOLD LONGER...DELAYING THE INITAL SHOT PRECIP...BEFORE RIDGING IS ERODED ENOUGH SO THAT A BETTER SHOT PRECIP ARRIVES FRIDAY. THE DIFFERENCE BETWEEN THE ECMWF/GFS ON TEMPS IS NEGLIGIBLE BEFORE FRIDAY...SINCE THE EURO HAS A NICE WEDGE IN PLACE. SO...EXPECTING A DRIER SOLUTION NEXT WEEK...THAN WHAT THE GFS DEPICTS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... WIDESPREAD MVFR/IFR CONDITIONS LOOK TO CONTINUE THIS AFTERNOON AND OVERNIGHT AS THE ONGOING WEDGE KEEPS LOW CLOUDS ALONG WITH AREAS OF DZ/FOG AROUND. HOWEVER KBLF/KLWB COULD EXPERIENCE A PERIOD OF HIGHER CEILINGS AS WARMER AIR RIDES UP THE WESTERN SLOPES ESPCLY TONIGHT. OTRW LOW LEVEL WIND SHEAR WILL PERSIST GIVEN INCREASING JET JUST OFF THE SURFACE AHEAD OF THE APPROACHING COLD FRONT. SHOULD SEE KBLF MIX OUT ENOUGH TO OBTAIN GUSTY SURFACE S/SE WINDS SO WONT INCLUDE WS MENTION THERE. LOW CONDITIONS WILL PERSIST INTO EARLY SUNDAY BEFORE THE COLD FRONT ROLLS IN FROM THE WEST AND SWEEPS OUT THE WEDGE FROM WEST TO EAST IN THE AFTERNOON. THIS SHOULD BRING A BAND OF SHOWERS ACROSS THE WEST BY MIDDAY AND ACROSS THE EASTERN SITES IN THE AFTERNOON. ALSO EXPECT SHARP WIND SHIFT WITH THE FROPA AND MAYBE A BRIEF PERIOD OF THUNDER WITH STRONG GUSTY WINDS. HIGH PRES BUILDS IN BEHIND THE FRONT MONDAY AND LINGERS INTO MIDWEEK. THIS SHOULD RESULT IN MAINLY VFR CONDTIONS INTO THU ALTHO PERIODIC MID LEVEL IMPULSES MOVING THRU THE RIDGE WILL HAVE TO BE WATCHED FOR MORE CLOUDS/PRECIP THAN EXPECTED THRU THE PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ/JS NEAR TERM...JH/JS SHORT TERM...JS/RCS LONG TERM...KM AVIATION...JH/JS/KM
Hazardous weather outlook, Dec 22, 9:00 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 900 AM EST SAT DEC 22 2007 VAZ007-009-WVZ042-231400- TAZEWELL-SMYTH-MERCER- 900 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS THIS EVENING AND CONTINUE OVERNIGHT. WIND GUSTS OF 40 MPH OR HIGHER MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ010>020-022>024-WVZ043>045-231400- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 900 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ032>035-043>047-058-059-231400- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 900 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS AS IT MOVES THROUGH THE AREA SUNDAY AFTERNOON. WITH THESE STORMS COMES A SLIGHT RISK OF DAMAGING WINDS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 10:56 PM EST | Freezing Rain Advisory | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 7 more | 10 hr |
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Wind Advisories in West Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.